We are using cookies to implement functions like login, shopping cart or language selection for this website. Furthermore we use Google Analytics to create anonymized statistical reports of the usage which creates Cookies too. You will find more information in our privacy policy.
OK, I agree I do not want Google Analytics-Cookies
European Journal of Oral Implantology
Login:
username:

password:

Plattform:

Forgotten password?

Registration

Eur J Oral Implantol 10 (2017), No. 2     29. May 2017
Eur J Oral Implantol 10 (2017), No. 2  (29.05.2017)

Page 213-222, PubMed:28555210


Report of a jaw osteonecrosis possibly causedby denosumab
Saad, Daniel / Saad, Patrick
Purpose: To report a case of osteonecrosis of the jaw (ONJ) occurring in an implant area possibly related to denosumab, a relatively new antiosteoporotic agent.
Materials and methods: Two months following the extraction of both maxillary first molars, a bilateral maxillary sinus floor elevation was performed on a 64-year-old female patient under a biannual 60 mg denosumab antiosteoporotic treatment. Seven months later, two implants were inserted in a single-stage procedure in each of the grafted sinuses. After 3 months, the implants underwent prosthetic rehabilitation at one side, and a series of failures that led to an ONJ instalment at the other side.
Results: The ONJ persisted over 7 months and was only resolved by a surgical approach consisting of a piezoelectric osteotomy and platelet-rich fibrin with a tension-free wound closure.
Conclusions: A cumulative effect of denosumab is likely to be associated with a jaw osteonecrosis, which in this case was manageable using a surgical approach with no need to interrupt the appropriate drug treatment course.

Conflict of interest statement: The authors certify that they are not affiliated with, or involved in any organisation or entity with any financial or non-financial interest in the subject matter or materials discussed in this manuscript.

Keywords: bisphosphonates, denosumab, dental implant, osteonecrosis, osteoporosis